Alert archive / Utah / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 36, NWS Salt Lake City, UT
NWS Salt Lake City, UT issued this severe thunderstorm warning at Jun 25, 2009, 3:26 PM MDT for 6 counties in Utah. It was in force for 64 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 25, 2009, 3:26 PM MDT (21:26 UTC)
- Expired
- Jun 25, 2009, 4:30 PM MDT
- In force
- 64 min
- Issued by
- NWS Salt Lake City, UT
- Area
- Storm-based polygon
Counties Box Elder County, UT, Davis County, UT, Salt Lake County, UT, Tooele County, UT, Utah County, UT, Weber County, UT
The radar
The Salt Lake City radar (KMTX), 74 km from the middle of the area, began a volume at 21:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Salt Lake City I, UT (KSLC), launched 12:00Z, 9.4 hours before the alert went out and 3 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 4342 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 64 m²/s²
- 0-3 km storm-relative helicity
- 95 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS55 KSLC 252126
SVRSLC
UTC003-011-035-045-049-057-252230-
/O.NEW.KSLC.SV.W.0036.090625T2126Z-090625T2230Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
326 PM MDT THU JUN 25 2009
THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHERN BOX ELDER COUNTY IN UTAH
DAVIS COUNTY IN UTAH
SALT LAKE COUNTY IN UTAH
NORTHEASTERN TOOELE COUNTY IN UTAH
NORTHWESTERN UTAH COUNTY IN UTAH
SOUTHWESTERN WEBER COUNTY IN UTAH
* UNTIL 430 PM MDT
* AT 323 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM 28 MILES WEST OF HOOPER TO 8 MILES SOUTHWEST OF LEHI...OR
ALONG A LINE EXTENDING FROM 36 MILES WEST OF OGDEN TO 17 MILES
SOUTHWEST OF SANDY...AND MOVING NORTHEAST AT 35 MPH.
* SEVERE THUNDERSTORMS WILL BE NEAR...
HERRIMAN AROUND 330 PM MDT...
RIVERTON...MAGNA...LEHI AND BLUFFDALE AROUND 335 PM MDT...
WEST VALLEY CITY...WEST JORDAN...KEARNS AND AMERICAN FORK AROUND
340 PM MDT...
WEST VALLEY CITY AROUND 345 PM MDT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS AND DEADLY CLOUD TO GROUND LIGHTNING.
PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG
BUILDING BUT AWAY FROM WINDOWS.
&&
LAT...LON 4096 11179 4095 11181 4087 11176 4087 11173
4059 11155 4058 11159 4050 11157 4045 11161
4040 11158 4019 11232 4108 11312 4151 11216
TIME...MOT...LOC 2125Z 242DEG 30KT 4121 11263 4035 11198
$$
ES2 follow-up statements
000
WWUS55 KSLC 252157
SVSSLC
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
357 PM MDT THU JUN 25 2009
UTC003-011-035-045-049-057-252230-
/O.CON.KSLC.SV.W.0036.000000T0000Z-090625T2230Z/
UTAH UT-SALT LAKE UT-TOOELE UT-DAVIS UT-WEBER UT-BOX ELDER UT-
357 PM MDT THU JUN 25 2009
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 PM MDT
FOR SOUTHEASTERN BOX ELDER...SOUTHWESTERN WEBER...DAVIS...
NORTHEASTERN TOOELE...SALT LAKE AND NORTHWESTERN UTAH COUNTIES...
AT 352 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 11 MILES WEST OF WEST WARREN TO LEHI...MOVING EAST AT
25 MPH.
WIND GUSTS OF 55 TO 60 MPH HAVE BEEN OBSERVED WITH THESE STORMS NEAR
BACCHUS HIGHWAY IN FAR WESTERN SALT LAKE COUNTY...AND ALONG
INTERSTATE 80 IN TOOELE COUNTY.
SEVERE THUNDERSTORMS WILL BE NEAR...
WEST VALLEY CITY AND DRAPER AROUND 400 PM MDT...
TAYLORSVILLE...SANDY...MIDVALE AND HIGHLAND AROUND 405 PM MDT...
SALT LAKE CITY INTERNATIONAL AIRPORT...SANDY...PLEASANT GROVE
AND MURRAY AROUND 410 PM MDT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
&&
LAT...LON 4111 11189 4089 11178 4086 11172 4059 11155
4058 11159 4050 11157 4045 11161 4040 11158
4019 11232 4062 11242 4120 11285 4151 11216
TIME...MOT...LOC 2154Z 249DEG 21KT 4124 11235 4036 11185
$$
ROGOWSKI/MERRILL000
WWUS55 KSLC 252227
SVSSLC
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
427 PM MDT THU JUN 25 2009
UTC003-011-035-045-049-057-252234-
/O.EXP.KSLC.SV.W.0036.000000T0000Z-090625T2230Z/
UTAH UT-SALT LAKE UT-TOOELE UT-DAVIS UT-WEBER UT-BOX ELDER UT-
427 PM MDT THU JUN 25 2009
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN BOX ELDER...
SOUTHWESTERN WEBER...DAVIS...NORTHEASTERN TOOELE...SALT LAKE AND
NORTHWESTERN UTAH COUNTIES WILL EXPIRE AT 430 PM MDT...
THE STORMS HAVE WEAKENED AND ARE NO LONGER SEVERE. THEREFORE THE
WARNING HAS BEEN ALLOWED TO EXPIRE. WIND GUSTS UP TO 50 MPH ARE
STILL POSSIBLE...PARTICULARLY IN DAVIS AND WEBER COUNTIES.
LAT...LON 4111 11189 4089 11178 4086 11172 4059 11155
4058 11159 4050 11157 4045 11161 4040 11158
4019 11232 4062 11242 4120 11285 4151 11216
TIME...MOT...LOC 2224Z 249DEG 21KT 4130 11213 4042 11164
$$
ESWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Salt Lake City, UT wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 25, 10:02 AM MDT, 5 hours 24 minutes earlier.
Area forecast discussion, Jun 25, 10:02 AM MDT, 5 hours 24 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SALT LAKE CITY UT 1002 AM MDT THU JUN 25 2009 .SYNOPSIS...HIGH PRESSURE OVER THE REGION WILL SLIDE TO THE EAST TODAY AS LOW PRESSURE JUST OFF THE PACIFIC COAST MOVES INLAND. THIS PACIFIC SYSTEM WILL MOVE ACROSS THE REGION TONIGHT AND FRIDAY. HIGH PRESSURE WILL BUILD BACK OVER THE AREA THIS WEEKEND. && .DISCUSSION...AN AREA OF SHOWERS AND THUNDERSTORMS IS CURRENTLY MOVING ACROSS EXTREME SOUTHWESTERN UTAH THIS MORNING. ADDITIONAL DEVELOPMENT IS NOTED ACROSS NORTHWESTERN ARIZONA AS WELL AS SOUTHERN NEVADA. THIS CONVECTION IS NOT DEPICTED WELL ON EITHER THE 12Z NAM OR THE 12Z GFS. UPDATED POPS THIS MORNING AND THIS AFTERNOON TO INCREASE CHANCES ACROSS SOUTHWESTERN UTAH. ALSO LOWERED TEMPS A COUPLE DEGREES DUE TO INCREASING CLOUDINESS AND MIDLEVEL COLD AIR ADVECTION. CONVECTION WILL CONTINUE TO DEVELOP ACROSS THE AREA THIS AFTERNOON. GIVEN THE INVERTED-V CHARACTER TO THE 12Z SOUNDINGS AT BOTH SLC AND DESERT ROCK...EXPECT THE MAIN THREAT FROM ANY CONVECTION WILL BE BRIEF GUSTY WINDS. INCREASING PW VALUES ARE NOTED ON THE NAM ACROSS SOUTHEAST UTAH AND EXTREME SOUTHWESTERN UTAH LATER THIS AFTERNOON. THERE MAY BE ENOUGH MOISTURE FOR HEAVY RAINFALL IN THE STRONGER CELLS. THE UPPER LEVEL LOW NEARING THE SOUTHERN CALIFORNIA COAST THIS AFTERNOON WILL EJECT NORTHEASTWARD OVERNIGHT TONIGHT. IN ADDITION...A JET STREAK WITH VALUES NEARING 60 TO 70 KTS WILL BE LOCATED ALONG THE EAST SIDE OF THE UPPER LEVEL LOW. THIS WILL ENHANCE UPPER LEVEL DIVERGENCE ACROSS THE AREA. PW VALUES ARE EXPECTED TO INCREASE TO NEAR 1.40 INCHES ACROSS EASTERN UTAH...WITH VALUES NEARING 1.00 INCHES NEAR SALT LAKE CITY. WITH A COMBINATION OF SHEAR...LIFT AND MOISTURE...THERE IS THE POSSIBILITY OF A FEW SEVERE THUNDERSTORMS ACROSS THE AREA TOMORROW. LIMITING FACTORS ARE PRESENT HOWEVER. THE MAIN FORCING IS EXPECTED TO MOVE THROUGH THE AREA DURING THE MORNING TO EARLY AFTERNOON. THIS MAY ENHANCE CLOUDINESS AND THEREFORE DECREASE THE ABILITY FOR THE ATMOSPHERE TO DESTABILIZE. NEVERTHELESS...LOCALIZED FLASH FLOODING WILL BE A THREAT TOMORROW ACROSS THE SLOT CANYONS AND DRY WASHES OF SOUTHERN UTAH. IF THE ATMOSPHERE IS ABLE TO DESTABILIZE ENOUGH...SMALL HAIL AND GUSTY WINDS WILL ALSO BE POSSIBLE. FOLLOWING THIS SYSTEM...HIGH PRESSURE IS EXPECTED TO BUILD INTO THE AREA FOR THE WEEKEND. && .AVIATION...WINDS ARE EXPECTED TO BECOME NORTHWEST AT THE SLC TERMINAL BETWEEN 1900 UTC AND 2100 UTC. HOWEVER...THERE IS A 20 PERCENT CHANCE THAT THE WIND SWITCH COULD OCCUR AS EARLY AS 1800 UTC. THERE IS ALSO A 30 PERCENT CHANCE THAT THE TERMINAL COULD BE IMPACTED BY ERRATIC OUTFLOW WINDS FROM CONVECTION AFTER 1800 UTC. && .SLC WATCHES/WARNINGS/ADVISORIES... UT...NONE. WY...NONE. && KRUSE/ROGOWSKI FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
Hazardous weather outlook, Jun 25, 9:45 AM MDT, 5 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SALT LAKE CITY UT 945 AM MDT THU JUN 25 2009 UTZ001>016-019>021-517-518-WYZ021-261200- CACHE VALLEY/UTAH PORTION-NORTHERN WASATCH FRONT- SALT LAKE AND TOOELE VALLEYS-SOUTHERN WASATCH FRONT- GREAT SALT LAKE DESERT AND MOUNTAINS-WASATCH MOUNTAIN VALLEYS- WASATCH MOUNTAINS I-80 NORTH-WASATCH MOUNTAINS SOUTH OF I-80- WESTERN UINTA MOUNTAINS-WASATCH PLATEAU/BOOK CLIFFS- WESTERN UINTA BASIN-CASTLE COUNTRY-SAN RAFAEL SWELL- SANPETE/SEVIER VALLEYS-WEST CENTRAL UTAH-SOUTHWEST UTAH- UTAHS DIXIE AND ZION NATIONAL PARK-SOUTH CENTRAL UTAH- GLEN CANYON RECREATION AREA/LAKE POWELL-CENTRAL MOUNTAINS- SOUTHERN MOUNTAINS-SOUTHWEST WYOMING- 945 AM MDT THU JUN 25 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN TWO THIRDS OF UTAH AND SOUTHWEST WYOMING. .DAY ONE...TODAY AND TONIGHT SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE ACROSS THE ENTIRE AREA TODAY. A FEW OF THE STORMS OVER SOUTHERN UTAH MAY PRODUCE HEAVY RAINFALL THIS AFTERNOON AND EVENING. IN ADDITION...STRONG GUSTY WINDS ARE POSSIBLE NEAR ANY THUNDERSTORM. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THUNDERSTORM COVERAGE WILL INCREASE ON FRIDAY AS AN UPPER LEVEL SYSTEM AND ASSOCIATED COLD FRONT MOVE THROUGH THE REGION. ISOLATED SEVERE THUNDERSTORMS WILL BE POSSIBLE AND ONCE AGAIN...A FEW OF THE STORMS MAY PRODUCE HEAVY RAINFALL. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. KRUSE FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
In the hours before
Local storm report, Jun 25, 2:29 PM MDT, 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
229 PM MDT THU JUN 25 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0228 PM TSTM WND GST 9 SW DUGWAY 40.16N 112.89W
06/25/2009 M63 MPH TOOELE UT MESONET
&&
CRKLocal storm report, Jun 25, 2:30 PM MDT, 56 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
230 PM MDT THU JUN 25 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0220 PM TSTM WND GST 9 SW DUGWAY 40.16N 112.89W
06/25/2009 M63.00 MPH TOOELE UT MESONET
&&
CRKLocal storm report, Jun 25, 2:34 PM MDT, 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
234 PM MDT THU JUN 25 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0225 PM TSTM WND GST 25 SSW CLIVE 40.34N 113.24W
06/25/2009 M61 MPH TOOELE UT MESONET
&&
CRKLocal storm report, Jun 25, 3:01 PM MDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
301 PM MDT THU JUN 25 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0239 PM TSTM WND GST 13 SW DUGWAY 40.12N 112.95W
06/25/2009 M58 MPH TOOELE UT MESONET
0255 PM TSTM WND GST 5 NNW DUGWAY 40.30N 112.78W
06/25/2009 M59 MPH TOOELE UT MESONET
&&
CRKLocal storm report, Jun 25, 3:17 PM MDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
317 PM MDT THU JUN 25 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0300 PM TSTM WND GST 7 NNE CLIVE 40.76N 113.01W
06/25/2009 M60 MPH TOOELE UT MESONET
&&
CRKLocal storm report, Jun 25, 3:18 PM MDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
318 PM MDT THU JUN 25 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0300 PM TSTM WND GST 5 NNW DUGWAY 40.30N 112.78W
06/25/2009 M59 MPH TOOELE UT MESONET
&&
CRKThe office that day
Everything else NWS Salt Lake City, UT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 25, 1:52 PM MDT | Special Weather Statement | SLC | Tooele | 53 min |
| Jun 25, 2:21 PM MDT | Severe Thunderstorm Warning | SLC | Tooele | 39 min |
| Jun 25, 2:43 PM MDT | Severe Thunderstorm Warning | SLC | Box Elder, Tooele | 47 min |
| Jun 25, 4:37 PM MDT | Special Weather Statement | SLC | Cache, Morgan, Rich, Summit, Weber | 38 min |
Nearby
Severe Thunderstorm Warnings in Utah, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.